Format

Send to

Choose Destination
J Pediatr. 1996 May;128(5 Pt 1):701-3.

Gastrointestinal hemorrhage complicating aspirin therapy in acute Kawasaki disease.

Author information

1
Department of Pediatrics, University of California-San Diego, La Jolla 92093, USA.

Abstract

Although gastrointestinal hemorrhage is a well-recognized complication of aspirin therapy, this side effect has not been previously reported in patients with Kawasaki disease (KD). We describe two children with typical KD who had massive gastrointestinal bleeding that required hospitalization and transfusion. Physicians caring for patients with KD should instruct parents on the signs and symptoms of aspirin toxicity. Fortunately, gastrointestinal hemorrhage appears to be a rare complication of salicylate therapy in patients with Kawasaki disease.

PMID:
8627447
DOI:
10.1016/s0022-3476(96)80140-5
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center